MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS MDS-21NRFIT; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS MDS-21NRFIT; PISTON SYRINGE
Catalog Number MDS-21NRFIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr# (b)(4) follow up report for corrections.The manufacturing plant was incorrect in the initial mdr.The manufacturing plant should be becton dickinson - franklin lakes, nj / 07417.Event details have been updated: adverse event with no malfunction, device unrelated.Adverse event related to procedure only.Medical device brand name, medical device catalog #, and medical device lot # have been updated to reflect the nrfit anesthesia study.No product identified as cause for the adverse event.Event related to procedure only.Pma/510k has been updated to na.
 
Event or Problem Description
Adverse event with no malfunction, device unrelated.Adverse event related to procedure only.
 
Additional Manufacturer Narrative
Pr 9632232 follow up report for correction.The date received by manufacturer was incorrect in the initial mdr, date should be 29-jan-2024.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported were returned for the bd syringe nrfit¿ slip, product code# 400051, the complaint could not be confirmed, and the root cause is undetermined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Event or Problem Description
It was reported that the bd syringe nrfit¿ slip was used in a study and that the participant reported urinary retention.The following information was provided by the initial reporter: the above mentioned customer is participating in the mds-21nrfit001 study.Bd syringe nrfit (catalog number/type/size) 400051/syringe nrfit slip/5ml bd syringe nrfit lot number 83149 ¿ ancillary device used (catalogue number/type/size) 400066/bd blunt filter nrfit needle/18g x 1 1/2(1.2 mm x 40 mm) ¿ bd blunt fill or blunt filter nrfit needle lot number 3045501 the adverse event ¿ urinary retention¿ was reported on (b)(6) 2024 and was resolved the same day.Severity: mild site assessed the event at first as not related to every thing, but after being queried for more details, has now change the assessment to ¿possible¿ related to procedure.¿ relationship to spinal needle: not related ¿ relationship to syringe: not related ¿ relationship to introducer: not related ¿ relationship to ancillary devices: not related ¿ relationship to procedure: possible subject was treated with urinary catheter.Site confirmed in a query response that urinary retention occurred after 4, 5 hours of the procedure and there is no history of urinary retention in the subject.There were no complications occurred during the procedure.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr 9632232¿ follow up mdr for device evaluation since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10 manufacture narrative.

Brand Name
MDS-21NRFIT
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18678409
Report Number1213809-2024-00072
Device Sequence Number7395996
Product Code QEH
UDI-Device Identifier00382904000516
UDI-Public(01)00382904000516
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue NumberMDS-21NRFIT
Device Lot NumberMDS-21NRFIT
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/29/2024
03/05/2024
03/05/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date02/15/2024
03/06/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown